MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; PUMP FOR HYSTEROSCOPY, FLUID MONITORING SYSTEM AND TUBE SETS

W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; PUMP FOR HYSTEROSCOPY, FLUID MONITORING SYSTEM AND TUBE SETS
Model Number PH304
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Asystole (4442)
Type of Reportable Event Serious Injury
Event or Problem Description
We have been informed of the following event: "it was reported that during a hysteroscopy with myomectomy procedure, about 75% of the way through resecting the myoma, utilizing the truclear dense tissue plus, the nurse went to hang another 3l bag of normal saline as indicated to keep the uterus distended.Upon spiking the saline bag, the nurse twisted the spike tubing repeatedly (instead of rocking the spike back and fourth).This caused the tubing to kink and air entered the inflow tube line of the hysterolux system.The nurse then needed to untwist the bag of saline to relieve the kink, they removed the hanging bag of saline from the machine to get it unkinked, creating more air to enter the system.It was indicated to the surgeon, that a bag was being added and that is why they lost distension in the cavity.It is unclear for certain if the surgeon pulled the scope completely out of the uterus, or remained in the endocervical canal at this point in the procedure as distension was lost and therefore visibility diminished.After the new bag of saline was hung correctly the procedure continued for another 3-5 minutes, where the surgeon was resecting the myoma without incident.The procedure was being performed in the uterus and was nearly complete when the patient's oxygen saturation (spo2) and carbon dioxide (co2) levels began to drop, and the patient decompensated.The patient did not have a pulse, prompting a code to be called.Cardiopulmonary resuscitation (cpr) was provided by the emergency response team at the hospital, including chest compressions and one round of epinephrine, which resulted in the patient quickly regaining a pulse.It was suspected that an air embolus caused the issue, although a bedside transesophageal echocardiogram (tee) performed later found no air around the patient's heart.The patient's total fluid deficit was 1,250 ml at the time the case was aborted.The patient was transferred from the operating room to the intensive care unit (icu) for further observation" additional information from the customer.Q1: what was the cause of the patient's collapse? a1: the patient's uterus collapsed as there was no fluid circulating.The uterus is only distended with active fluid running to fill the cavity q2: did the manual count match with the calculated deficit of the pump? a2: yes - 1,250 ml was accurate for the deficit q3: was there any malfunction to the system (pump and balancing unit) observed a3: no malfunctioning to the unit q4: which 3l saline bag was used (manufacturer / ref / lot) a4: the saline bag was not saved after the case, so unfortunately i would have no way of knowing this information q5: why was the spike twisted into the saline bag instead of rocking it back and forth? a5: the nurse who spiked the bag twisted it in, later she stated that was a mistake and should have rocked it back and forth.Education has been set up for the nursing staff of this facility for in-servicing on (b)(6) 2025.
 
Additional Manufacturer Narrative
At the time of reporting decision, neither the device nor the associated tube set had been returned for evaluation.The preventive maintenance for the device has been overdue since the last two years.According to the event description, the nurse who spiked the saline bag twisted it and later acknowledged it was a mistake, noting that it should have been rocked back and forth instead.This action led to air entering the tubing due to a kink in the inflow line.Although an air embolism was initially suspected, a bedside transesophageal echocardiogram (tee) performed later did not detect any air around the pa-tient's heart.In our assessment, the event description does not indicate any malfunction or non-conformity of the device or tubing but rather suggests a potential user error.Nonetheless, the exact cause of the patient's injury remains uncertain.Given that a suspected user error may have led to air embolism and subsequent cpr (cardiopulmonary resuscitation), we consider this case to be reportable.

Brand Name
HYSTEROLUX FLUID MANAGEMENT SYSTEM
Common Device Name
PUMP FOR HYSTEROSCOPY, FLUID MONITORING SYSTEM AND TUBE SETS
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
w.o.m. world of medicine gmbh
salzufer 8
berlin, berlin 10587
GM  10587
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
alte poststrase 11
ludwigsstadt, 96337
GM   96337
Manufacturer Contact
sushira panchama
w.o.m. world of medicine gmbh
salzufer 8
berlin, berlin 10587
GM   10587
MDR Report Key22305764
Report Number3002914049-2025-00001
Device Sequence Number12903613
Product Code HIG
UDI-Device Identifier04056702005672
UDI-Public010405670200567211220117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPH304
Device Catalogue NumberPH304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale